MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS8-120LP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text: device not yet received.
 
Event or Problem Description
This complaint was created due to the receipt of a medwatch report: mw5175447 on 2oct2025.The current complaint database has been researched for this event and there were no findings.The report was found to be written against ias8-120lp, 8 mm access port & low-profile obturator, device.It was stated that the device was being used during a robotic hysterectomy procedure on (b)(6) 2025.The report stated, ¿placed the airseal in the patient and was working for approximately 10 mins when they noticed the rubber seal from the trocar.Dr.(b)(6) removed the rubber seal.There was no patient harm and trocar never lost pneumo so case could proceed.¿ there was no report of injury, medical intervention, or hospitalization for the patient.The procedure was reported as having been completed as planned without any delay.Further assessment confirmed that the fragment had fallen into the patient and was retrieved using a grasper.The patient¿s current status was reported as ¿fine¿.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Examination of returned used ias8-120lp device found that there was a rubber seal returned with the access port.Note that an extension tube was also returned.Root cause cannot be determined, however, based upon ifu; a possible cause of this event could be that the sound cap was not removed before inserting a large object into the cannula.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised that if using the optional sound cap (8 mm, 12 mm): inspect sound cap foam and seal prior to use.Inspect the sound cap after use for physical damage of any kind.Using sterile technique, remove the airseal access port and optional sound cap (8 mm, 12 mm) from the package.To avoid damage, do not flip the device onto the sterile field.If desired, optional sound cap (8 mm, 12 mm) may be placed on cannula at this time.(note: if using optional sound cap, use caution when inserting a sharp or large device through the cannula.The optional sound cap may be removed from the cannula at any time during the procedure and should be removed before inserting any sharp or large objects into the cannula.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
This complaint was created due to the receipt of a medwatch report mw5175447 on 2oct25.The current complaint database has been researched for this event and there were no findings.The report was found to be written against ias8-120lp, 8 mm access port & low profile obturator, device.It was stated that the device was being used during a robotic hysterectomy procedure on (b)(6) 2025.The report stated, "placed the airseal in the patient and was working for approximately 10 minutes when they noticed the rubber seal from the trocar.Dr.(b)(6) removed the rubber seal.There was no patient harm and trocar never lost pneumo so case could proceed." there was no report of injury, medical intervention, or hospitalization for the patient.The procedure was reported as having been completed as planned without any delay.Further assessment confirmed that the fragment had fallen into the patient and was retrieved using a grasper.The patient¿s current status was reported as "fine¿.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
AIRSEAL
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key23265058
Report Number3007305485-2025-00167
Device Sequence Number18680718
Product Code GCJ
UDI-Device Identifier10845854045701
UDI-Public(01)10845854045701(17)280629(10)202506304
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAS8-120LP
Device Lot Number202506304
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date10/10/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite